On the wave length of smooth periodic traveling waves of the Camassa-Holm equation

A. Geyer, J. Villadelprat

    Research output: Contribution to journalArticleResearchpeer-review

    12 Citations (Scopus)

    Abstract

    © 2015 The Authors. This paper is concerned with the wave length λ of smooth periodic traveling wave solutions of the Camassa-Holm equation. The set of these solutions can be parametrized using the wave height a (or "peak-to-peak amplitude"). Our main result establishes monotonicity properties of the map a λ(a), i.e., the wave length as a function of the wave height. We obtain the explicit bifurcation values, in terms of the parameters associated with the equation, which distinguish between the two possible qualitative behaviors of λ(a), namely monotonicity and unimodality. The key point is to relate λ(a) to the period function of a planar differential system with a quadratic-like first integral, and to apply a criterion which bounds the number of critical periods for this type of systems.
    Original languageEnglish
    Pages (from-to)2317-2332
    JournalJournal of Differential Equations
    Volume259
    Issue number6
    DOIs
    Publication statusPublished - 1 Jan 2015

    Keywords

    • Camassa-Holm equation
    • Center
    • Critical period
    • Traveling wave solution
    • Wave height
    • Wave length

    Fingerprint Dive into the research topics of 'On the wave length of smooth periodic traveling waves of the Camassa-Holm equation'. Together they form a unique fingerprint.

    Cite this